I had to come off the MTX the pill form was making me so sick. So my doc called the injection in but the manuafactor has in on back order. So doc told me if we can't get the MTX she will give me Enbrel or Humeria just wondering what to expect what kind of side effects? I have been off MTX for 2 weeks and can really tell a difference the pain is intense in legs, back, feet ,neck, sholulder and hands. Any suggestion to help with the pain? I have tried everything pills, ice, heat and muscle rub. I have to work over time this week yeah!! Don't know how I am going to that with all the pain I am in.
I was on methotrexate, then Enbrel and now Humira. The latter two have worked much better than methatrexate and Humira has made me feel much better than Enbrel. While I had side effects from MTX I have had no problems with Enbrel and Humira. Humira is making feel the best I have felt for 5 years.
I was on MTX for 1 month I take Lortab, folic acid, zanaflex. The doc dont want me to go too long with out meds so that is why she is going to put me on one of those. Since we cant get the injectable right now.
Thanks for the luck
We just had a big article in our local paper this weekend about HUGE drug shortages. There were lots of reasons for it...but the bottom line is pharmacies are scrambling to fill prescriptions because the government changed something that regulated the forecasting of prescription drugs. I guess the biggest problems are with Chemo drugs, injectables, and Concerta (AHAD drug). It came at it from a local angle, but here is the link in case you are interested: http://www.mlive.com/business/west-michigan/index.ssf/2011/11/drug_shortages_force_physician.html
I take the injectable and throughout the past few years have had times when it is hard to get. The longest I went without due to shortages was one month. Lainee's post is true about the shortages and also the fact that MTX is a chemo drug, the bulk of MTX manufacting going to chemo. We take such small doses, I guess they figure we can wait. Well NOT, going one month without it was horrible and then to start over was horrible. I'm on Remicade also but I feel the difference without the MTX and my skin pays the ultimate price without it.
Hopefully, they will soon figure out people's lives are at stake and stop trying to make HUGE profits off those of us who really don't have it to give. Sorry about my little outburst, but most of this is all about the pharms making a profit and nothing else. MTX has been around forever. it is very cheap to manufacture, and is one of the most inexpensive drugs in the profit margin for these companies. A couple years back, there was a "shortage" and by some miracle 6 months later there was a market flooded with it and now we have a "shortage" again.
I hope all of us using MTX will have an easier time getting our scrips filled and try to take it when your pharm has it because they may not have it next. Good luck everyone!
Update on MTX I called my doc today and there was one pharmacy that had it. After 2 weeks I can take it this weekend a little nervous about giving my self shots though. I know I can do it thanks for all the concern I am really glad this is here. I would be lost without it.
You'll be able to do it, believe me when I say that. I thought I could NEVER give myself a shot and look at me now after 6 years, every week doing it. Not the most pleasant day of my week, but I get it done.
Good luck and hoping to hear good news how you feel!
Thanks Anne Marie It is not so bad knowing that it will make me feel better.
Don't let the shot scare you. You get some pain for 30 seconds. That's all. It hurts a LOT less than just one of your affected joints does. One thing I like to do is distract myself by watching tv or something. Then I don't even think about it the whole time. Just make sure that if you use the auto-injector, you hold the thing to your skin. Don't pull it back when you hear the "click".
I have just had my 4th Humira injection (I take them every other Friday) and I can say I am really getting some positive results. I can not say I am completely pain free but I am around 75-80% better. I have also started to use my cross trainer again to try and lose some of the weight I have gained while not being very mobile. My doctor is starting me on MTX in around 2 months after the medication I have been on (Leflunomide) is out of my system, she says it will boost the Humira injections and I should then feel even better. The side effects are not too bad, after the first injection I felt really unwell for a week, after the second I woke the next morning with a raging headache, since then though nothing much at all apart from a little ear infection.
I hope you get something to help you soon I felt just like you before the Humira so hopefully it will help you too.